Cami has been doing better than I thought she would in this phase. I know it has only been 4 days, but so far she is handling this harsh, yucky poison like a champ! Don't get me wrong its no cake walk for her, but Cami's attitude has stayed pretty positive regardless. She has been more nauseous than usual, her legs pains are more intense, she is really weak and tires easily, but she is being strong. The steroids are starting to kick in. She is eating a little more than usual and we are most definitely seeing mood swings.
These days we keep a barf bucket handy at ALL times.
In a span of ten minutes, Cami can go from playing to completely ZONKED out!
We had to go back to clinic today. Cami had to get an echocardiogram because the "red devil" chemo can cause heart damage and they want to stay on top of that. She was very brave and watched a movie the entire time. While we were walking to the cardiology unit Cami kept saying "mommy you are going the wrong way. I promise! OUR clinic is on #4 in the elevator." She knows her way around all too well.
She also had to get another chemo called Asparaginase or PEG shot today. This shot has to be given into the muscle, and the nurses say it is one of the most painful shots anyone will ever get. She got 2, one in each leg and she screamed so loud my ears were ringing after. She also said "I wish I didn't have cancer" to her nurse, which broke my heart. The nurse just said "we really wish you didn't have cancer too".
Side effects of the PEG shot: loss of appetite, local skin reaction at injection site, abnormal liver and pancreatic function tests, allergic reaction, high blood sugar, drowsiness or headache, increased thirst or urination, decreased clotting factors in the blood.
She wanted to send a picture to daddy (who had to work today) after getting her shot.
She was trying to wave to him, but you can tell how much pain she is in.
Weight: 17.3kg (38.1 lbs.)
Cami's ANC is really high because of the steroids she is taking.
The Doctors tell me it will drop drastically after she stops taking them on Wednesday.